MAUDE Adverse Event Report: STRYKER TRAUMA KIEL K-WIRE T2 FEMUR Ø3X285 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL K-WIRE T2 FEMUR Ø3X285 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 18060050
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available it will be provided on a supplemental report.Device evaluated by mfr: remains inside the patient.
 
Event or Problem Description
During hip osteosynthesis surgery, the 3 x 285mm kirschener nail remained inside the femoral canal and it was not possible to remove it, which is why it remains inside the patient.Additional information: part number 18060050 is inside the patient and it is not broken.The k-wire remains inside the patient's bone.The gamma3 ti nail was implanted according to the technique that appears in the catalog and the surgeon always performs but this was the first time this problem happened.The event occurred during primary surgery which led to 40 minutes delay without any patient impact.Doctor decide to finish the surgery with 18060050 inside.Doctor tried to remove it at the time of the surgery without success.By the end he decided to keep it inside the bone and he mentioned he believes it would affect the patient.

Brand Name
K-WIRE T2 FEMUR Ø3X285 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key8716033
Report Number0009610622-2019-00494
Device Sequence Number2004450
Product Code LXH
UDI-Device Identifier04546540195845
UDI-Public04546540195845
Combination Product (Y/N)N
Initial Reporter CountryCO
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number18060050
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/23/2019
Initial Report FDA Received Date06/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1